Winter Weather, Brazos
- When
- March 2, 5:30 PM CST to 7:00 PM CST
- Where
- Brazos forecast zone
- Reported by
- Public
- Coordinates
- 30.661, -96.302 (the zone’s center; the record gives no point)
A thin layer of ice was reported in and around College Station.
Freezing precipitation fall across the northwestern forecast area.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Freezing precipitation fall across the northwestern forecast area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 2, 3:44 PM CST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
344 PM CST SUN MAR 2 2014
.DISCUSSION...
SHORT WAVE COMING INTO THE WESTERN CWA AND AFTER SEEING THE
SOUNDING FROM NEAR HOBBY AIRPORT HAVE DROPPED ANY FURTHER MENTION
OF SEVERE. ABUNDANT MOISTURE STILL IN PLACE AND SEA FOG CREEPING
INTO THE COASTAL AREAS. SHOWERS SHOULD FILL IN ACROSS THE AREA
BUT HAVE BACKED OFF ON QPF AS WELL. WILL STILL CARRY HIGHISH POPS
BUT FOR MAINLY SHOWERS. TEMPERATURE DROP HAS BEEN RUNNING 15-20
DEGREES IN LESS THAN HOUR WITH THE FROPA AND AS OF 3 PM 36-44
DEGREES WAS COMMON NORTH OF THE FRONT WHICH HAD JUST REACHED A
COLUMBUS TO MAGNOLIA TO LIVINGSTON LINE.
AS THIS VERY COLD AIRMASS PUSHES SOUTH THIS AFTERNOON AND NIGHT
EXPECTING WINDY CONDITIONS ACROSS THE WESTERN AND SOUTHERN AREAS
TO DEVELOP SO WILL MAINTAIN THE WIND ADVISORY. HAVE ALSO ISSUED
OUR FIRST WIND CHILL ADVISORY GIVEN THE NEW CRITERIA OF 10-15
DEGREES...NORTH TIER OF COUNTIES COULD SEE THESE READINGS MAINLY
BETWEEN AROUND 3 AM AND 8 AM. SOME CONCERN FOR SOME LIGHT
SLEET/GRAUPEL THIS EVENING THROUGH AROUND 3 AM FOR THE FAR
NORTHERN AREAS. PRECIP IS MOVING VERY QUICKLY NORTHEAST AND
TRANSLATING EASTWARD WITH THE ARRIVING UPPER TROUGH. THINKING NOW
IS THE PRECIP WILL COME TO AN END BEFORE ANY SIGNIFICANT
ACCUMULATION OF SLEET COULD OCCUR AND BEFORE TEMPERATURES DIP TO
THE MORNING LOWS. FOR NOW PLAN TO COVER THIS OCCURRENCE WITH AN
SPS.
TOMORROW SHOULD BE MOSTLY CLOUDY WITH SOME BREAKS WORKING IN FROM
THE NORTH BUT ANOTHER S/W IS HEADED THIS WAY ON TUESDAY AND WILL
GET THE MOIST UPGLIDE BACK IN FULL SWING BY LATE MONDAY NIGHT SO
EXPECTING SKIES TO BECOME MOSTLY CLOUDY TO CLOUDY WITH COLD
TEMPERATURES TRAPPED OVER THE AREA. S/W SHOULD ALSO LEAD TO
INCREASING RAIN CHANCES AGAIN TUESDAY MORNING WITH WIDESPREAD
LIGHT RAIN POSSIBLE BY NOON. A BREAK IN THE PRECIP SHOULD OCCUR
WEDNESDAY MORNING BUT NEXT AND MORE VIGOROUS S/W TRACKS THROUGH
CENTRAL TX AND SETX WEDNESDAY AFTERNOON SO RAIN CHANCES RETURN
WITH MORE LIGHT RAINS AND A NICE REINFORCING SHOT OF COLD AIR.
WARMING UP FRIDAY AS FLOW BECOMES SOUTHERLY IN RESPONSE TO THE
NEXT TROUGH DROPPING SOUTH THROUGH THE 4 CORNERS...FAVORING THE
ECMWF FOR NOW.
TEMPERATURES...HAVE BEEN ADJUSTED LOWER MORE OR LESS ACROSS THE
BOARD MORE IN LINE WITH OPNL ECMWF TEMPERATURES OR ENSEMBLE MEANS
IN THE EXTENDED.
45
&&
.MARINE...
SOME AREAS OF SEA FOG HAVE BEGUN TO DEVELOP NEAR THE
ENTRANCE TO GALVESTON BAY THIS AFTERNOON. THESE PATCHES OF FOG WILL
PERSIST UNTIL THE COLD FRONT PUSHES OFFSHORE. THE FRONT IS MOVING
INTO THE HOUSTON METRO AREA AND SHOULD BEGIN TO MOVE OFFSHORE FIRST
NEAR MATAGORDA BAY AROUND SUNSET AND THEN OFF THE COAST NEAR
GALVESTON AROUND 9PM. STRONG AND GUSTY NORTH WINDS WILL FOLLOW THE
FRONT. HAVE KEPT THE GALE WATCH IN PLACE FOR THE COASTAL WATERS AND
WILL ALLOW THE EVENING SHIFT TO DECIDE WHETHER TO REPLACE WITH A
GALE WARNING OR A SMALL CRAFT ADVISORY. EITHER WAY...HAZARDOUS
CONDITIONS ARE EXPECTED FOR ALL WATERS IN THE WAKE OF THE FRONT.
WINDS WILL BEGIN TO EASE LATE MONDAY AND TURN MORE NORTHEASTERLY
TUESDAY AS AN AREA OF LOW PRESSURE DEVELOPS ACROSS THE NORTHERN GULF
IN RESPONSE TO AN APPROACHING UPPER LEVEL DISTURBANCE. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 26 43 32 44 38 / 50 0 20 40 20
HOUSTON (IAH) 33 47 34 45 39 / 80 10 10 50 20
GALVESTON (GLS) 40 48 41 47 47 / 80 10 10 50 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY FROM 1 AM TO 8 AM CST MONDAY FOR THE
FOLLOWING ZONES: BRAZOS...BURLESON...GRIMES...HOUSTON...
MADISON...TRINITY...WALKER...WASHINGTON.
WIND ADVISORY UNTIL 9 AM CST MONDAY FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
JACKSON...LIBERTY...MATAGORDA...MONTGOMERY...WALLER...
WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST MONDAY
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
GALE WATCH FROM 11 PM CST THIS EVENING THROUGH LATE TONIGHT FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 AM TO NOON CST MONDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&
DISCUSSION...45HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 404 PM CST SUN MAR 2 2014 TXZ163-164-176-177-195>198-032215- BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-TRINITY-WALKER-WASHINGTON- 404 PM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT WIND CHILL ADVISORY IN EFFECT FOR WIND CHILLS DROPPING TO 14 TO 18 DEGREES TOWARD MORNING. SOME PATCHY SLEET OR GRAUPEL MAY OCCUR DURING THE EVENING AND EARLY AM HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ178-179-199-032215- MONTGOMERY-POLK-SAN JACINTO- 404 PM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SOME SLEET OR GRAUPEL IS POSSIBLE TONIGHT ENDING BY 3 AM. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-TXZ200-210>214-226-227-235>238-032215- AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-HARRIS-JACKSON-LIBERTY-MATAGORDA-MATAGORDA BAY- WALLER- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 404 PM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT PATCHY FOG ALONG THE COAST MAY REDUCE VISIBILITIES TO LESS THAN 2 MILES UNTIL A COLD FRONT SCOURS OUT THE FOG BY 7 TO 8 PM. ISOLATED STRONG THUNDERSTORMS MAY BE POSSIBLE THIS EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 347 PM CST SUN MAR 2 2014 TXZ163-164-176>179-195>199-031230- HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS- WASHINGTON-GRIMES-MONTGOMERY- INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON... MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON... CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE... COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS... CONROE...WILLIS 347 PM CST SUN MAR 2 2014 TONIGHT SOME SLEET OR GRAUPEL...SMALL ICY PELLETS...MAY MIX IN WITH THE LIGHT RAIN AND SHOWERS AS A VIGOROUS UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. TEMPERATURES WILL FALL TO NEAR FREEZING ACROSS THE AREA BUT THE PRECIPITATION MAY COME TO AND BEFORE THE FREEZING TEMPERATURES ARRIVE. SOME PATCHES OF ICE MIGHT BE POSSIBLE BY MORNING AS TEMPERATURES FALL INTO THE UPPER 20S IF THE VERY COLD WIND AND SLIGHTLY DRIER AIR DOESN'T SUCCEED IN DRYING OFF THE SURFACE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 530 PM CST SUN MAR 2 2014 TXZ163-164-176>179-195>199-030400- HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS- WASHINGTON-GRIMES-MONTGOMERY- INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON... MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON... CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE... COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS... CONROE...WILLIS 530 PM CST SUN MAR 2 2014 LIGHT SLEET OR SMALL ICY PELLETS MAY MIX IN WITH TONIGHT'S LIGHT RAIN AS A NORTHEASTERN TEXAS UPPER LEVEL DISTURBANCE SKIRTS THE AREA. BEHIND THIS AFTERNOON'S STRONG COLD FRONTAL PASSAGE... TEMPERATURES HAVE QUICKLY FALLEN TO NEAR FREEZING AND ANY POST- FRONTAL PRECIPITATION THAT DOES CONTINUE TO FALL WILL FALL THROUGH A NEAR SURFACE SUB-FREEZING LAYER. IF THE VERY COLD NORTH WIND AND SLIGHTLY DRIER AIR DOESN'T SUCCEED IN DRYING OFF ROAD SURFACES...THEN PATCHES OF ICE MAY FORM EARLY MONDAY MORNING AS TEMPERATURES FALL INTO THE UPPER 20S. NO ICE ACCUMULATIONS ARE EXPECTED AT THE MOMENT WITH PRIMARILY ELEVATED ROADWAYS...OR BRIDGES...BEING AT THE GREATEST RISK FOR HAZARDOUS CONDITIONS. IF PRECIPITATION BEGINS TO INCREASE LATTER TONIGHT FROM THE WEST...THEN A SHORT FUSE WINTER WEATHER ADVISORY MAY BE NEEDED.
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
A thin layer of ice was reported in and around College Station.
A light glaze of ice was reported on vehicles across the southern part of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508344, 508345.